Alert archive / Wisconsin / Flash Flood Warnings in 2005
Flash Flood Warning 3, NWS Duluth, MN
NWS Duluth, MN issued this flash flood warning at Sep 13, 2005, 12:01 AM CDT for Burnett County, Wisconsin. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 13, 2005, 12:01 AM CDT (05:01 UTC)
- Expired
- Sep 13, 2005, 6:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Duluth, MN
- Area
- Counties, with a storm outline in the text
County Burnett County, WI
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 5.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 968 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 851 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KDLH 130503 FFWDLH WIC013-131100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DULUTH MN 1201 AM CDT TUE SEP 13 2005 THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A * FLASH FLOOD WARNING FOR... BURNETT COUNTY IN NORTHWEST WISCONSIN * UNTIL 600 AM CDT * AT MIDNIGHT CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM AN AREA OF THUNDERSTORMS OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RIVERSIDE...WEBSTER...AND SIREN. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 4570 9277 4574 9210 4612 9211 4612 9223 $$ 04
2 follow-up statements
000 WGUS73 KDLH 130620 FFSDLH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 112 AM CDT TUE SEP 13 2005 WIC013-131100- BURNETT WI- 112 AM CDT TUE SEP 13 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 600 AM CDT FOR BURNETT COUNTY... AT 1 AM CDT...A NATIONAL WEATHER SERVICE WEATHER OBSERVER ABOUT 7 MILES SOUTH OF DANBURY REPORTED ABOUT 6 INCHES OF TOTAL RAINFALL THROUGH 1 AM. THE RAIN CAME DURING A PERIOD OF 24 HOURS...WITH A MAJORITY COMING FROM MONDAY EVENING AND EARLY THIS MORNING. HEAVY RAIN WILL CONTINUE TO FALL ACROSS BURNETT COUNTY DURING THE EARLY MORNING HOURS...WITH ANOTHER INCH OR SO OF RAINFALL EXPECTED THROUGH 6 AM. SOME OF THE COMMUNITIES THAT WILL SEE THE HEAVY RAINFALL INCLUDE DANBURY...WEBSTER...HERTEL...SIREN AND GRANTSBURG. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 4570 9277 4574 9210 4612 9211 4612 9223 $$ DAP
000 WGUS73 KDLH 130927 FFSDLH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 426 AM CDT TUE SEP 13 2005 WIC013-130936- BURNETT WI- 426 AM CDT TUE SEP 13 2005 ...THE FLASH FLOOD WARNING FOR BURNETT COUNTY IS CANCELLED... THE RAIN OVER BURNETT HAS ABOUT ENDED WITH NO FURTHER REPORTS OF SERIOUS FLOODING. THEREFORE THE FLASH FLOOD WARNING HAS BEEN CANCELLED. LAT...LON 4570 9277 4574 9210 4612 9211 4612 9223 $$ 04
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this flash flood warning went out at Sep 12, 2:51 PM CDT, 9 hours 10 minutes earlier.
Area forecast discussion, Sep 12, 2:51 PM CDT, 9 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 251 PM CDT MON SEP 12 2005 .DISCUSSION...FORECAST CONCERNS ARE ON PCPN TONIGHT AND TUESDAY. 18Z MSAS SFC PRESSURE PLOT FEATURED A SLOW MOVING COLD FRONT SNAKING ITS WAY THROUGH THE WESTERN PORTION OF THE FA. FIRST BATCH OF TSRA DEPARTING THE MN ARROWHEAD ATTM. HOWEVER...SHRA CONTINUE TO DEVELOP/SPREAD INTO THE SOUTHERN HALF. THIS PCPN IS STICKING CLOSE TO THE FRONT AND AIDED BY UPPER LEVEL SHORT WAVE LIFTING NE ACROSS MN. THE FRONT WILL CRAWL INTO NW WI BY 12Z TUESDAY WITH PRIMARY FOCUS OF THE PCPN CONTINUING TO BE ALONG THE FRONT. SOME PCPN WILL ALSO OCCUR BEHIND THE FRONT IN AREA OF UPPER LEVEL DIVERGENCE AND EMBEDDED SHORT WAVE ENERGY IN SW FLOW ALOFT. TIMING WILL BE DIFFICULT AND HAVE ATTEMPTED TO GIVE SOME RESOLUTION. NEXT PIECE OF SHORT WAVE ENERGY IMPACTS THE FA ON TUESDAY AFTERNOON. NOT AS MUCH MOISTURE TO WORK WITH THIS TIME...BUT TSRA POSSIBLE IN EASTERN PORTION OF WI FA NEAR AXIS OF INSTABILITY/PROXIMITY OF FRONTAL BOUNDARY. ONLY EXPECT SHRA ELSEWHERE. PCPN DIMINISHES TUESDAY EVENING AS FRONTAL BOUNDARY DEPARTS AND SFC HIGH BUILDS IN AND LASTS THROUGH WEDNESDAY EVENING. PCPN RETURNS TO THE WESTERN PORTION OF THE FA LATE WEDNESDAY NIGHT AS NEXT UPPER LEVEL SHORT WAVE APPROACHES THE FA. THIS SHORT WAVE WILL HELP PUSH A SFC WARM FRONT THROUGH THE FA AND SHOULD GENERATE SOME TSRA ON THURSDAY. && .AVIATION...A COLD FRONT SLOWLY TRACKING EAST ACROSS THE UPPER MIDWEST WILL CONTINUE TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA TONIGHT...MAINLY EAST OF A LINE FROM BRD TO HIB TO ELO. MVFR-IFR CIGS AND VSBYS WILL BE ASSOCIATED WITH THESE STORMS...ALONG WITH STRONGER AND VARIABLE WINDS. BECAUSE OF THE INCREASED SURFACE MOISTURE...AREAS OF FOG ARE ALSO EXPECTED TO DEVELOP ACROSS MUCH OF THE UPPER MIDWEST TONIGHT...AGAIN WITH MVFR-IFR CONDITIONS. AS THE FRONT AND THUNDERSTORMS MOVES OFF TO THE EAST...CIGS AND VSBYS WILL IMPROVE ACROSS THE AREA TUESDAY MORNING...WITH WINDS TURNING OUT OF THE WEST AND STRENGTHENING DURING THE DAY TUESDAY. && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. GSF/BERDES
Hazardous weather outlook, Sep 12, 7:00 AM CDT, 17 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 700 AM CDT MON SEP 12 2005 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-131230- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 700 AM CDT MON SEP 12 2005 ...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MINNESOTA AND NORTHWESTERN WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL OVERSPREAD THE ENTIRE FORECAST AREA TODAY AND TONIGHT. THE STORMS WILL ACCOMPANY A FRONTAL SYSTEM MOVING SLOWLY FROM WEST TO EAST. SOME OF THESE STORMS COULD BECOME SEVERE. THE PRIMARY HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS. LOCALIZED HEAVY RAIN IS ALSO LIKELY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL CONTINUE THROUGH TUESDAY...INTO WEDNESDAY MORNING. MORE STORMS ARE FORECAST FOR THURSDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED BY THIS AFTERNOON. 04
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 11:25 PM CDT | Severe Thunderstorm Warning | DLH | Burnett | 59 min |
| Sep 12, 11:57 PM CDT | Severe Thunderstorm Warning | DLH | Washburn | 48 min |
| Sep 13, 12:38 AM CDT | Severe Thunderstorm Warning | DLH | Sawyer | 37 min |
Nearby
Flash Flood Warnings in Wisconsin, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.